Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 9, 2008, 3:37 AM MDT for 5 counties in Colorado. It took effect at May 9, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2008, 3:37 AM MDT (09:37 UTC)
- In effect from
- May 9, 2008, 12:00 PM MDT
- Expired
- May 9, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3468 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 090937 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 337 AM MDT FRI MAY 9 2008 ...A RED FLAG WARNING FOR LOW HUMIDITIES...WIND GUSTS...HIGH HAINES INDICES AND DRY FUELS...IS IN EFFECT FOR FIRE WEATHER ZONE 224...INCLUDING THE SAN LUIS VALLEY...FROM NOON TO 9 PM... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THIS AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS PORTIONS OF THE SAN LUIS VALLEY THIS AFTERNOON AND EVENING...AS BREEZY TO WINDY CONDITIONS DEVELOPING AHEAD OF AN APPROACHING STORM SYSTEM COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...HAINES INDICES OF 5...AND PERSISTENT DRY CONDITIONS. COZ224-100145- /O.UPG.KPUB.FW.A.0013.080509T1800Z-080510T0300Z/ /O.NEW.KPUB.FW.W.0017.080509T1800Z-080510T0300Z/ SAN LUIS VALLEY- 337 AM MDT FRI MAY 9 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY. THE COMBINATION OF WESTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES INDICES OF 5...AND DRY FUELS COULD CREATE DANGEROUS WILDFIRE CONDITIONS ACROSS PORTIONS OF THE SAN LUIS VALLEY FRIDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HODANISH
3 follow-up statements
000 WWUS85 KPUB 092132 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 332 PM MDT FRI MAY 9 2008 ...A RED FLAG WARNING FOR LOW HUMIDITIES...WIND GUSTS...HIGH HAINES INDICES AND DRY FUELS...IS IN EFFECT FOR FIRE WEATHER ZONE 224...INCLUDING THE SAN LUIS VALLEY...FROM NOON TO 9 PM THIS EVENING... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THIS AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL BE EXIST ACROSS PORTIONS OF THE SAN LUIS VALLEY THIS EVENING...AS INCREASING WINDS AHEAD OF AN APPROACHING STORM SYSTEM COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...HAINES INDICES OF 5...AND PERSISTENT DRY CONDITIONS. COZ224-100300- /O.CON.KPUB.FW.W.0017.000000T0000Z-080510T0300Z/ SAN LUIS VALLEY- 332 PM MDT FRI MAY 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS RED FLAG WARNING IS FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY. THE COMBINATION OF WESTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES INDICES OF 5...AND DRY FUELS WILL CREATE DANGEROUS WILDFIRE CONDITIONS ACROSS PORTIONS OF THE SAN LUIS VALLEY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 092143 CCA RFWPUB RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 343 PM MDT FRI MAY 9 2008 ...A RED FLAG WARNING FOR LOW HUMIDITIES...WIND GUSTS...HIGH HAINES INDICES AND DRY FUELS...IS IN EFFECT FOR FIRE WEATHER ZONE 224...INCLUDING THE SAN LUIS VALLEY...UNTIL 9 PM THIS EVENING... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THIS AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL BE EXIST ACROSS PORTIONS OF THE SAN LUIS VALLEY THIS EVENING...AS INCREASING WINDS AHEAD OF AN APPROACHING STORM SYSTEM COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...HAINES INDICES OF 5...AND PERSISTENT DRY CONDITIONS. COZ224-100300- /O.CON.KPUB.FW.W.0017.000000T0000Z-080510T0300Z/ SAN LUIS VALLEY- 343 PM MDT FRI MAY 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS RED FLAG WARNING IS FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY. THE COMBINATION OF WESTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES INDICES OF 5...AND DRY FUELS WILL CREATE DANGEROUS WILDFIRE CONDITIONS ACROSS PORTIONS OF THE SAN LUIS VALLEY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 100256 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 856 PM MDT FRI MAY 9 2008 ...WINDS SLOWLY DIMINISHING OVER THE SAN LUIS VALLEY THIS EVENING... .WIND SPEEDS WERE SLOWLY DECREASING OVER THE SAN LUIS VALLEY THIS EVENING...WITH A CONTINUED DECREASE IN SPEEDS FORECAST FOR THE REMAINDER OF THE NIGHT. COZ224-100400- /O.EXP.KPUB.FW.W.0017.000000T0000Z-080510T0300Z/ SAN LUIS VALLEY- 856 PM MDT FRI MAY 9 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WIND SPEEDS HAVE DECREASED INTO THE 10 TO 15 MPH RANGE OVER THE SAN LUIS VALLEY AS OF 830 PM MDT...AND WILL CONTINUE TO SLOWLY DECREASE FOR THE REMAINDER OF THE NIGHT. RELATIVE HUMIDITY HAS REMAINED VERY LOW THIS EVENING...BUT WILL RECOVER MODERATELY AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 8, 6:27 PM MDT, 9 hours 10 minutes earlier.
Area forecast discussion, May 8, 6:27 PM MDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 627 PM MDT THU MAY 8 2008 .UPDATE... BASED ON LATEST RADAR TRENDS...SEVERE THUNDERSTORM THREAT HAS ENDED ACROSS THE SOUTHEAST PLAINS. THUS HAVE CANCELLED THE WATCH EARLY. COULD STILL SEE SOME ISOLATED THUNDERSTORM ACTIVITY UNTIL TROF AXIS CLEARS THE EASTERN PART OF THE STATE SO HAVE KEPT SOME LOW GRADE POPS THROUGH 06Z. -KT && .PREV DISCUSSION... /ISSUED 345 PM MDT THU MAY 8 2008/ SHORT TERM... (TONIGHT AND TOMORROW) THIS AFTERNOON AND THIS EVENING...ISOLATED THUNDERSTORMS WILL FORM ALONG THE FRONT AS IT MOVES SOUTHEAST. THERE IS A WATCH OUT FOR OUR MOST EASTERN COLORADO COUNTIES ALONG THE FRONTAL BOUNDARY AND THE DRYLINE. THIS IS THE BEST AREA FOR STORMS TO REACH SEVERE. THE FRONT WILL MOVE THROUGH AS SVR CONVECTION TREKS ACROSS THE EASTERN PLAINS. JUST THE POSSIBILITY FOR ISOLATED THUNDERSTORMS ALONG THE MOUNTAINS AND IN THE EASTERN PLAINS LATE THIS AFTERNOON AND EARLY THIS EVENING. AS THE FRONT PASSES DRYER AIR WILL MOVE IN AND THE SKIES WILL CLEAR. TOMORROW....ANOTHER SHORT WAVE WILL MOVE THROUGH THE AREA TOMORROW AFTERNOON BRINGING THE POSSIBILITY FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS LATER IN THE AFTERNOON. THE THREAT AREA FOR THUNDERSTORMS WILL AGAIN BE ALONG THE EASTERN PLAINS AND ALONG THE PALMER DIVIDE. LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) COLD FRONT DROPS INTO THE EASTERN PLAINS LATE FRIDAY NIGHT AS UPPER TROUGH SWINGS OUT INTO THE NORTHERN PLAINS. BEST MOISTURE AND UPSLOPE APPEAR TO HOLD OFF UNTIL AFTER 12Z SAT...SO WILL RUN WITH JUST ISOLATED POPS FOR FRIDAY NIGHT...HIGHEST POPS CENTRAL MOUNTAINS CLOSER TO THE UPPER TROUGH AXIS. MOST OF THE AREA WILL RESIDE IN THE COOLER POST FRONTAL AIR MASS SATURDAY...WITH S51OW UPSLOPE OVER THE EAST GENERATING SOME LIGHT PRECIP...MAINLY OVER THE EASTERN MOUNTAINS AND ALONG THE I-25 CORRIDOR. GFS IS MUCH WETTER THAN NAM AT THIS POINT...THOUGH QUICK LOOK AT 18Z NAM SUGGESTS A TREND TOWARD THE WETTER GFS...ESPECIALLY OVER THE WETS/SANGRES. BUMPED UP POPS WELL INTO THE CHANCE CATEGORY MOST OF THE EAST...THOUGH KEPT QPF AMOUNTS LIGHT. THREAT FOR TSRA LOOKS FAIRLY LOW WITH ONLY MINOR CAPES (LESS THAN 200 J/KG) IN PLACE...SO WILL KEEP PRECIP TYPE AS SHOWERS FOR NOW. PRECIP ENDS QUICKLY SATURDAY NIGHT...AND WITH CLEARING SKIES SOME CONCERN ABOUT FREEZING TEMPS SUNDAY MORNING. UPPER RIDGE BUILDS SUNDAY...WITH A VERY QUICK WARM-UP IN STORE ALL AREAS BY AFTERNOON. MONDAY LOOKS WARM WITH INCREASING WINDS AS NEXT UPPER TROUGH TAKES SHAPE OVER THE NORTHERN ROCKIES. MIGHT BE SOME FIRE WEATHER CONCERNS MONDAY AFTERNOON...THOUGH WITH SURFACE LOW AGAIN OVER THE FAR SOUTHEAST PLAINS...STRENGTH OF WINDS LOOKS TO BE QUESTIONABLE ONCE AGAIN. 12Z ECMWF TRENDING TOWARD THE GFS WITH A DEEPER/STRONGER TROUGH OVER THE AREA TUESDAY...WITH BOTH MODELS SHOWING DEEP POST-FRONTAL UPSLOPE OVER THE AREA FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING. WITH MODELS SLOWLY CONVERGING...CONFIDENCE INCREASING FOR COOLER AND WETTER WEATHER TO RETURN TUESDAY...THUS DROPPED MAX TEMPS AND INCREASED POPS FROM MON NIGHT THROUGH TUES NIGHT...WITH EASTERN MOUNTAINS AGAIN LOOKING WETTEST AT THIS POINT. COOL NORTH FLOW PERSISTS WED/THU...WITH PERHAPS SOME LIGHT PRECIP CONTINUING OVER THE EASTERN MOUNTAINS AND PLAINS. AVIATION...ISOLATED THUNDERSTORMS ARE STILL EXPECTED AS THIS FRONT MOVES THROUGH THE AREA THIS AFTERNOON. THE WINDS WILL REMAIN GUSTY UNTIL THIS EVENING THEN SUBSIDING OVERNIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR COZ224. && 31/10
Hazardous weather outlook, May 8, 6:59 AM MDT, 20 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 659 AM MDT THU MAY 8 2008 COZ058>089-093>099-091300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 659 AM MDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON OVER THE REGION. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE PLAINS. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. OUT OVER THE FAR EASTERN PLAINS THE STORMS MAY BECOME STRONGER...PRODUCING WIND GUSTS TO 50 MPH AND HAIL UP TO 1/2 INCH IN DIAMETER. IT IS POSSIBLE THAT ONE OR TWO STORMS ON THE FAR EASTERN PLAINS MAY BECOME SEVERE PRODUCING HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND WIND GUSTS ABOVE 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WEST WINDS OF 20 TO 40 MPH DEVELOPING AHEAD OF APPROACHING WEATHER SYSTEM...ALONG WITH EXPECTED LOW HUMIDITIES AND PERSISTENT DRY CONDITIONS COULD CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE SAN LUIS VALLEY FRIDAY AFTERNOON AND EARLY EVENING. ISOLATED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE AREA ON FRIDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FRIDAY NIGHT AND SATURDAY...AS A WEATHER SYSTEM AND ASSOCIATED COLD FRONT MOVE ACROSS THE REGION. THE BEST CHANCES OF PRECIPITATION WILL BE ACROSS THE CENTRAL AND EASTERN MOUNTAINS...WHERE LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE AT THE HIGHEST ELEVATIONS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE AREA MONDAY NIGHT AND TUESDAY...AS ANOTHER WEATHER SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE FAR EASTERN PLAINS THIS AFTERNOON AND EVENING.
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.